MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 3 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 3 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71424003
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a revision of uka to tka using cori, after the cement set, the trial poly was removed and tried to insert the definitive.The surgeons could not lock the gii ps insert sz 3-4 9mm into the lgn rev tibia base sz 3 lt.They stated that the soft tissue was not preventing it as the tibia was completely subluxated with complete exposure and nothing impeding the poly at all.After multiple tries, completely cleaning the baseplate and reinserting, it would still not lock, even on the back table removing the in-situ lgn rev tibia base sz 3 lt and lgn pressfit stem 14mm x 120mm, they tried to test the new baseplate with poly, and it would not lock.For 60 minutes, the surgeons tried with all combinations between one (1) legion con art ins 9mm sz 3-4; two (2) gii ps insert sz 3-4 9mm; one (1) lgn rev tibia base sz 4 lt; one (1) lgn rev tibia base sz 3 lt and two (2) gii articular inserter/extract.The procedure was resumed, after a significant delay, with a s+n back-up device.The current health status of the patient is unknown.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed that the returned device finds a legion pressfit stem 14mm x 120mm attached.The device has cement partially adhered to the underside.The superior surface is degraded and damaged.No further testing can be conducted since there is damage hindering inspection/evaluation.A review of the production order did not reveal any manufacturing abnormalities that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months, as well as for the batch number based on historical data, did not reveal similar events for the listed device.A review of the risk management file confirmed that this failure mode had been previously identified.The anticipated risk level remains acceptable.A historical review concluded that there are no prior corrective actions related to this product or event.According to the surgical technique, after removing the trial insert and cleaning the joint of excess cement, the tibial articular insert should be slid into the tibial baseplate posteriorly, engaging the locking mechanism.Additionally, the combination between the insert and baseplate components is compatible.The inspection drawing includes a dimensional inspection to verify that the product's dimensions are within specification.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique used or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN REV TIBIA BASE SZ 3 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22926710
Report Number1020279-2025-01482
Device Sequence Number9156731
Product Code JWH
UDI-Device Identifier03596010546074
UDI-Public3596010546074
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71424003
Device Lot Number25BM04960
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GII ARTICULAR INSRTR/EXTRCT: 71440194, 06EM06430.; GII ARTICULAR INSRTR/EXTRCT: 71440194, 20BTA0024A.; GII PS INSERT SZ 3-4 9MM: 71420816, U2413190.; GII PS INSERT SZ 3-4 9MM: 71420816, U2420971.; GN PRESSFIT STEM 14MMX120MM: 71424027, 23ASM0357.; LEGION CON ART INS 9MM SZ 3-4: 71420523, N2503222.; LGN REV TIBIA BASE SZ 4 LT: 71424004, 23DM01929.
Patient SexUnknown